MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D023
Medical Device Problem Codes Over-Sensing (1438); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) device exhibited a stored signal artifact monitor (sam) episode due to oversensing signals on the right atrial (ra) lead.As a result, the respiratory rate trend (rrt) sensors monitoring vector was automatically switched to the right ventricular (rv) lead.In addition, the ra lead is exhibiting intermittent sudden increases in pace impedance measurements, with measurements as high as 1306 ohms, which is still within normal specification limits.The ra lead is not a boston scientific product.Boston scientific technical services (ts) discussed with the healthcare provider (hcp) the rrt sensor, transthoracic impedance signals and rrt oversensing.Ts indicated rrt oversensing can sometimes develop with systems containing a device and leads from different manufacturers.Ts explained that the rrt monitoring vector has switched and noted rrt oversensing should not be a problem with the rv lead, as it is also a boston scientific product.Ts noted that they reviewed the most recent atrial tachy response (atr) episodes, and they were free of noise.Ts provided guidance to consider monitoring for now.Ts also stated that the ra lead upper limit is 2000 ohms so an alert may occur in the future if the sudden increases in ra pace impedance measurements persist.The products remain in-service.There were no adverse patient effects.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.Investigation of the available information determined this device exhibited oversensing of noise generated by the respiratory rate trend (rrt) sensor that is related to intermittent increases in impedance measurements.Additionally, engineering analysis and testing of returned products has identified that any repeated, small movements of the lead terminal ring can create wearing of the lead terminal ring and generate microscopic particles, which may accumulate and oxidize over time.This can impact the connection between the spring contact and the lead ring, resulting in intermittent changes in impedance measurements.Please refer to the description field for more information regarding the specific circumstances of this event.

Brand Name
DYNAGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15988081
Report Number2124215-2022-52941
Device Sequence Number5995927
Product Code LWS
UDI-Device Identifier00802526533921
UDI-Public00802526533921
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/18/2017
Device Model NumberD023
Device Catalogue NumberD023
Device Lot Number245277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale